.ISSN (e) 1759-7331
(print) 1759-7323
Quantitative Economics
An open-access journal in quantitative economics
Journal of the
Econometric Society
Font Size:  Small  Medium  Large

Quantitative Economics, Volume 8, Issue 2 (July 2017)

Estimating price sensitivity of economic agents using discontinuity in nonlinear contracts

Patrick Bajari, Han Hong, Minjung Park, Robert Town


This paper proposes a method to estimate price sensitivity of economic agents exploiting discontinuity in nonlinear contracts. As an application, we study contracts between a managed care organization and hospitals for organ transplants. Exploiting donut holes in the reimbursement contracts, we show that the impact of the reimbursement rate on hospitals' provision of health care services varies significantly across patients with different levels of illness severity. Our methodology is applicable to important classes of models such as consumer choice under nonlinear pricing and contracting with nonlinear incentives.

Nonlinear contracts heterogeneity in price sensitivity health care C10 C51 I11

Full Text: Print View Supplementary code PDF (Print)